MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC S8 PLUS STEALTHSTATION NAVIGATION SYSTEM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC S8 PLUS STEALTHSTATION NAVIGATION SYSTEM; INSTRUMENT, STEREOTAXIC
Model Number 9735667
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.No parts have been received by the manufacturer for evaluation.Other relevant device(s) are: product id: 9735736, serial/lot #: unk.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that, while outside of a procedure, the navigation system could not receive or pull exams over electronic picture archiving and communication systems (pacs).It was reported that the pacs could not ping the navigation system and the system could not query pacs.There was no patient present when this issue was identified.
 
Additional Manufacturer Narrative
A software analysis was initiated.Analysis found that the reported behavior was the intended functionality of the software.The navigation system software functioned as designed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: a medtronic representative went to the site to test the equipment.Testing revealed that the pacs server info was updated on the navigation system to restore functionality.The system then passed the system checkout and was found to be fully functional.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
S8 PLUS STEALTHSTATION NAVIGATION SYSTEM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9649664
Report Number1723170-2020-00306
Device Sequence Number2800721
Product Code HAW
UDI-Device Identifier00643169876972
UDI-Public00643169876972
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735667
Device Catalogue Number9735667
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer02/04/2020
05/04/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date02/25/2020
05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1